MAUDE Adverse Event Report: MENTOR TEXAS MENTOR TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Model Number 3504305M
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes No Code Available (3191); Insufficient Information (4580)
Date of Event 12/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: deflation manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a female patient underwent a breast surgery with a mentor tissue expander 400cc and experienced deflation on the left tissue expander.As a result, the patient had undergone removal on (b)(6)2020.
 
Additional Manufacturer Narrative
On 3/13/2020, the mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.The patient¿s initials are (b)(6).The initial reporter was (b)(6).Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On (b)(6) 2020, during visual inspection of the device, a tear was observed at the union between shell and patch, causing a deflation.Microscopic examination was performed and the cause of the rupture could not be identified.Possible causes of deflation of tissue expanders include, but are not limited to the following events: excessive stresses or manipulations as may occur during normal, daily routines including customary and purposeful trauma to the breast.The manufacturing records were reviewed, and the manufacturing criteria were met prior to the release of this lot.It should be noted that as part of our quality process, each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Complaint information will be included in complaint trending that is reviewed and monitor by quality assurance on a regular basis to determine if further action is necessary.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Upon review, mentor has determined that there is no evidence that this device was used in a breast tissue expansion procedure as initially reported.There is currently no information regarding the type of procedure.Manufacturer¿s reference number: (b)(4), specified in h10 that the device is not confirmed to have been used in a breast tissue expansion application as initially reported.
 
Additional Manufacturer Narrative
On 07/28/2021, after secondary review of this file performed on 7/28/2021, it was decided to add code health effect - clinical code no information available, to more accurately capture the reported event.Manufacturer¿s reference number: (b)(4).On 07/28/2021, after secondary review of this file performed on 7/28/2021, it was decided to add code health effect - clinical code no information available, to more accurately capture the reported event.

Brand Name
MENTOR TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key9720487
Report Number1645337-2020-02292
Device Sequence Number19615232
Product Code LCJ
UDI-Device Identifier00081317002413
UDI-Public00081317002413
Combination Product (Y/N)N
Initial Reporter CountryGR
PMA/510(K) Number
K842883
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 01/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/10/2022
Device Model Number3504305M
Device Catalogue Number3504305M
Device Lot Number7569722
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2020
Initial Date Received by Manufacturer 01/22/2020
Supplement Date Received by Manufacturer03/13/2020
04/06/2020
07/16/2021
07/28/2021
Initial Report FDA Received Date02/18/2020
Supplement Report FDA Received Date03/19/2020
04/08/2020
07/16/2021
07/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;